Oklahoma, 2022

Drought in Oklahoma, November 16 to 30, 2022

November 16 to 30, 2022 · NWS OUN · 47 events in 47 counties and zones

Widespread and severe drought persisted through much of the month. Heavy rainfall occurred across portions of southeast Oklahoma early in the month that helped alleviate drought across this area by the late month.

Where it happened

Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Widespread and severe drought persisted through much of the month. Heavy rainfall occurred across portions of southeast Oklahoma early in the month that helped alleviate drought across this area by the late month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 15, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 15, 10:44 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1044 PM CST Tue Nov 15 2022

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 218 PM CST Tue Nov 15 2022

Cloud cover will continue to diminish this evening, with clear
skies generally along and north of I-40, and partly to mostly
cloudy skies south of I-40. Snow melt is still ongoing in portions
of western and northwestern Oklahoma, so lowered overnight lows
in these areas. Light northerly winds will help to keep most of
the area below freezing. Tomorrow will remain similar to today
with highs in the 40s/50s behind a shot of reinforced cooler air.
Did trend temperatures down a few degrees from the remaining snow
cover across western Oklahoma for tomorrow. Clouds will move out
generally from north to south throughout the day.

Bunker

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 218 PM CST Tue Nov 15 2022

A mostly dry, but unseasonably cool pattern will persist through
the end of the week. A shortwave trough will move just to the
south of the area on Thursday, which will bring another cold front
in starting Thursday evening. There is some model uncertainty,
but it appears that there may be sufficient moisture for light
snow flurries across western and northwestern Oklahoma Friday
morning. The aforementioned cold front will get another shot of
reinforced cold air Friday afternoon, dropping high temperatures
to near freezing for most of the area. A slight warm up into the
upper 40s to low 50s appears possible into the weekend and early
next week with near zonal flow aloft over the Southern Plains.
Southerly surface flow should return early next week before the
next mid- level shortwave moves into the area.

Bunker

&&

.AVIATION...
(06Z TAFS)
Issued at 1036 PM CST Tue Nov 15 2022

With surface high pressure over Oklahoma through Wednesday, winds
will be light tonight and generally 13 knots or less during the
day Wednesday. VFR conditions will persist through Wednesday
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  27  46  26  52 /   0   0   0   0
Hobart OK         20  44  25  54 /   0   0   0   0
Wichita Falls TX  29  53  29  57 /   0   0   0   0
Gage OK           20  45  20  50 /   0   0   0   0
Ponca City OK     22  43  21  49 /   0   0   0   0
Durant OK         30  51  28  54 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...09
Hazardous weather outlook, Nov 15, 2:35 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
235 PM CST Tue Nov 15 2022

OKZ004>048-050>052-TXZ083>090-162045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
235 PM CST Tue Nov 15 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

47 drought. Local standard time, as filed.

Drought, Alfalfa

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Drought, Atoka

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Drought Monitor
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Drought, Beckham

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Blaine

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Caddo

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Canadian

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Drought, Carter

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Cleveland

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Drought Monitor
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Drought, Coal

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coal forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Drought, Comanche

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Drought, Cotton

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Custer

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Dewey

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Ellis

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Drought, Garfield

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Garvin

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Grady

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Drought, Grant

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Drought, Greer

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Harper

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought, Hughes

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Drought Monitor
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Jackson

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Jefferson

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Johnston

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Kay

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Kiowa

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Lincoln

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Drought, Logan

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Drought, Love

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Major

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Drought, Marshall

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, McClain

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Drought, Murray

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Noble

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Oklahoma

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Drought Monitor
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Drought, Payne

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Payne forecast zone
Reported by
Drought Monitor
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Drought, Pontotoc

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Drought Monitor
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Drought, Pottawatomie

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Seminole

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Drought Monitor
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Drought, Stephens

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Tillman

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Drought, Washita

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Woods

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
November 16, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1064607, 1064608, 1064609, 1064610, 1064611, 1064612, 1064613, 1064614, 1064615, 1064617, 1064619, 1064620, 1064621, 1064622, 1064623, 1064624, 1064625, 1064626, 1064627, 1064628, 1064629, 1064630, 1064631, 1064632, 1064633, 1064634, 1064635, 1064636, 1064637, 1064638, 1064639, 1064640, 1064641, 1064642, 1064643, 1064645, 1064647, 1064648, 1064649, 1064650, and more.